MAUDE Adverse Event Report: WELLSPECT HEALTHCARE NAVINA CLASSIC SYSTEM; NAVINA CLASSIC SYSTEM REGULAR

WELLSPECT HEALTHCARE NAVINA CLASSIC SYSTEM; NAVINA CLASSIC SYSTEM REGULAR
Model Number 6900540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 04/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the batch records for the navina classic control unit identified no manufacturing deviations or nonconformities.No similar complaints have been reported for this lot.The returned device was functionally tested, including balloon inflation (2 pumps) and irrigation with 500 ml of water.The device performed as intended and met all specifications.No device malfunction was identified.The rectal catheter used during the event was not returned and could not be evaluated.Available information indicates that the irrigation procedure involved multiple catheter insertions, repeated balloon inflations following catheter expulsion, and reported resistance during insertion, along with observation of blood prior to completion of irrigation.The procedure was performed by a caregiver during their first independent use of the device.Complete procedural details could not be confirmed, as the user declined to provide additional information.The patient has significant preexisting medical conditions, including neurogenic bowel and an extensive history of abdominal and urological surgeries, which may increase susceptibility to bowel injury.Based on the available evidence, no device deficiency has been identified.The root cause of the event cannot be definitively determined; however, procedural factors and patient-specific conditions may have contributed.The manufacturer will continue to monitor for similar events and will update this report if additional relevant information becomes available.
 
Event or Problem Description
A 28-year-old patient experienced a bowel perforation following transanal irrigation with a navina classic system and rectal balloon catheter on (b)(6) 2026.The procedure was performed at home by a newly trained nurse during her first independent use.During the procedure, the catheter was inserted and the balloon inflated (2 pumps).The catheter was expelled with the balloon still inflated.After deflation, the catheter was reinserted and reinflated; however, it was again expelled with the balloon inflated.A third insertion attempt was made, during which resistance was encountered and minor bleeding was observed.Irrigation was subsequently performed in two interrupted attempts with approximately 450 ml of water instilled.The patient developed symptoms immediately after the procedure and was transported to the emergency room the same day.The patient underwent surgical repair of a bowel perforation on (b)(6) 2026, followed by a second surgery for colostomy on (b)(6) 2026.The patient is currently hospitalized and stable.

Brand Name
NAVINA CLASSIC SYSTEM
Common Device Name
NAVINA CLASSIC SYSTEM REGULAR
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
molndal, se-43 121, molndal, sweden
SW 
Manufacturer (Section G)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
molndal, se-43 121, molndal, sweden
SW  
Manufacturer Contact
emad ramzi
aminogatan 1
p.o. box 14
molndal, se-43 121, molndal, sweden 
SW  
MDR Report Key25197527
Report Number3009632672-2026-00019
Device Sequence Number15694198
Product Code KNT
UDI-Device Identifier07333387025803
UDI-Public07333387025803
Combination Product (Y/N)N
PMA/510(K) Number
K190977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number6900540
Device Catalogue Number6900540
Device Lot Number669569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age28 YR
Patient SexMale
Patient EthnicityNon Hispanic